Psycho-Babble Medication Thread 769613

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

drug reactions

Posted by elizabethgirls on July 14, 2007, at 21:38:19

Ok I'm getting desperate for answers here. It all started when I was very sick with strep throat. I was taking antibiotics and benadryl for the sinus. I also take Remeron for migraine prevention and then Imitrex for the actual migraine event. So in one day I took all these things because I had a severe migraine that wouldn't go away. So, an hour later I had this really wild reaction and felt like I was coming apart at the seems. It was the worst possible panic attack I have ever experienced. Now I have weaned off the Remeron and can no longer take Imitrex and benadryl seems to give me anxiety after one teaspoon. I was given Ativan to help with the panic and the anxiety while withdrawing from the Remeron. It's been one week since I had any Remeron. Then I was prescribed Zyrtec for allergies. Well, I was very afraid of taking it after the hell in the last month. So I crushed it into lots of pieces and took one small piece, and then one small piece an hour later. Guess what??? The next night I was in a puddle crying on my husbands lap with a severe panic attack. I was doing so good without medicine, and now this again. Does anyone understand this?

 

Re: drug reactions elizabethgirls

Posted by Phillipa on July 14, 2007, at 22:40:05

In reply to drug reactions, posted by elizabethgirls on July 14, 2007, at 21:38:19

Don't know much about allergy meds. Is it time release? As if you cut it up you would get the full dose at once. Do you have more ativan for now? Love Phillipa

 

Re: drug reactions elizabethgirls

Posted by KayeBaby on July 14, 2007, at 23:07:00

In reply to drug reactions, posted by elizabethgirls on July 14, 2007, at 21:38:19

What antibiotic were/are you on?

Kaye

 

Re: drug reactions Phillipa

Posted by Phillipa on July 14, 2007, at 23:11:18

In reply to Re: drug reactions elizabethgirls, posted by Phillipa on July 14, 2007, at 22:40:05

Good question as the allergy med googled doesn't show this as a side effect. Antibiotics levoquin makes me crazy. Love Phillipa

 

Re: drug reactions

Posted by KayeBaby on July 14, 2007, at 23:18:17

In reply to drug reactions, posted by elizabethgirls on July 14, 2007, at 21:38:19

http://www.askapatient.com/viewrating.asp?drug=19835&name=ZYRTEC

Wow!
check out what people have to say about this med. I have no first hand knowlege about it but I find this site to be pretty reliable.

FYI-there are a few antibiotics esp. it seems the newer ones and Cipro that send me immediately into a tailspin. Insomnia, anxiety,depression. This happens fast, like the first day with cipro which is the WORST for me.

I would not have guessed an antibiotic could effect one so emotionally.

Also, Strep itself can be the culprit.

I hope you can figure this out.

Take Care,
Kaye

 

Re: drug reactions

Posted by elizabethgirls on July 15, 2007, at 9:20:56

In reply to Re: drug reactions, posted by KayeBaby on July 14, 2007, at 23:18:17

The antibiotic I was taking was Azithromax. I had a reaction to the Cipro family in the past, and I'm severely allergic to the PCN's. So it's only erythromiacin for me. I know what you mean about the tailspin from the cipro. I took one dose and was very ill for days. I nearly went into convulsions with it. Then last month it happened to my dad the same exact thing. So that is one to be careful of. Once my three year old was prescribed it and I threw it in the trash. Our family has suffered too much with that one.
I do have some Ativan and that seems to help with my withdrawal symtpoms. I have been reading about mirtazapine withdrawal and I think that might be the culprit. A lot of people are saying it takes a year or two for the withdrawal symptoms to go away. For me it's mostly the panic that blindsides me and the confusion that comes on before that.

 

Re: drug reactions

Posted by elanor roosevelt on July 21, 2007, at 22:59:30

In reply to Re: drug reactions, posted by elizabethgirls on July 15, 2007, at 9:20:56

anti-histamines and decongestants cause extreme mood and anxiety disorders in some people


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.